MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL
Model Number G51798
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for a gastrovascular dilation procedure, the user selected a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported [that] the catheter was kinked when checking it prior to insertion.Another device of the same rpn was used to complete the procedure.There was no reportable information at this time.On 13aug2025, the customer provided pictures showing catheter appearing to be kinked and broken [subject of report].This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Continued: e1- phone number: (b)(6).Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Pictures were also provided and reviewed.The pictures show the device in a coiled position, and the catheter appears to be kinked and broken.A picture of the lot number was not provided.Our laboratory evaluation of the product said to be involved confirmed the report.The balloon was returned and appeared to not have been inflated.During a visual examination, a break in the outer blue catheter was identified approximately 196.5 cm from the distal end of the white strain relief.There were also two kinks identified approximately 178.8 cm and 199.8 cm from the distal end of the white strain relief.We were unable to determine the cause of the damage to the catheter.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.Note: the pre-loaded wire guide with the stem bumper were not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the reported catheter breakage.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22995136
Report Number1037905-2025-00647
Device Sequence Number13034022
Product Code KNQ
UDI-Device Identifier00827002517981
UDI-Public(01)00827002517981(17)280206(10)W4911763
Combination Product (Y/N)N
Initial Reporter CountryJP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51798
Device Catalogue NumberHBD-W-18-19-20
Device Lot NumberW4911763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown